Alert archive / New Jersey / Flash Flood Warnings in 2010

Flash Flood Warning 4, NWS New York, NY

July 14, 2010Bergen County, Essex County, Passaic County, New Jersey

NWS New York, NY issued this flash flood warning at Jul 14, 2010, 11:07 AM EDT for Bergen County, Essex County, Passaic County, New Jersey. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2010, 11:07 AM EDT (15:07 UTC)
Expired
Jul 14, 2010, 2:30 PM EDT
In force
3 hr
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Bergen County, NJ, Essex County, NJ, Passaic County, NJ

The radar

The Brookhaven radar (KOKX), 96 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 11:55 AM EDTFLASH FLOODHackensack, NJCAR STUCK WITH A TRAPPED PASSENGER AT PLEASANT VIEW AVE
Jul 14, 11:55 AM EDTFLASH FLOODSaddle Brook, NJCAR STUCK WITH A STRANDED PASSENGER AT MIDLAND AVE/PRESIDENTS STREET.
Jul 14, 12:37 PM EDTFLASH FLOODHasbrouck Heights, NJUS 46 BETWEEN WESTMINSTER PLACE AND SUMMIT AVE WESTBOUND LANES CLOSED DUE TO FLOODING.
Jul 14, 12:50 PM EDTFLASH FLOODClifton, NJUS 46 BETWEEN COUNTY ROAD 628 AND PAULISON AVE CLOSED IN BOTH DIRECTIONS DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 48 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 3.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2010-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1134 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2010-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1134 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
539 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

768 
WGUS51 KOKX 141507
FFWOKX
NJC003-013-031-141700-
/O.NEW.KOKX.FF.W.0004.100714T1507Z-100714T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1107 AM EDT WED JUL 14 2010

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PASSAIC COUNTY IN NORTHEAST NEW JERSEY...
  ESSEX COUNTY IN NORTHEAST NEW JERSEY...  
  BERGEN COUNTY IN NORTHEAST NEW JERSEY...

* UNTIL 100 PM EDT...

* AT 1100 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
HEAVY RAIN MOVING SLOWLY NORTH ACROSS THE WARNED AREA. FLOODING HAS 
BEEN REPORTED ALONG MULTIPLE ROADS ACROSS THE WARNED AREA. 

RAINFALL RATES OF ONE TO TWO INCHES IN ONE HOUR IS POSSIBLE...WITH 
LOCALLY HIGHER AMOUNTS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL 
CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN 
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE 
AREAS AND LOW LYING SPOTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 4101 7394 4100 7390 4098 7390 4089 7392
      4088 7393 4075 7421 4089 7427

$$
3 follow-up statements
120 
WGUS51 KOKX 141644
FFWOKX
NJC003-013-031-141830-
/O.EXT.KOKX.FF.W.0004.000000T0000Z-100714T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1244 PM EDT WED JUL 14 2010

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  PASSAIC COUNTY IN NORTHEAST NEW JERSEY...
  NORTHEASTERN ESSEX COUNTY IN NORTHEAST NEW JERSEY...
  SOUTHEASTERN BERGEN COUNTY IN NORTHEAST NEW JERSEY...

* UNTIL 230 PM EDT...

* AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
FLASH FLOODING FROM HEAVY RAIN OVER THE WARNED AREA. THERE HAVE BEEN 
NUMEROUS REPORTS OF ROAD CLOSURES AND MOTORISTS TRAPPED IN THEIR 
VEHICLES.

LOCATIONS IN THE WARNED AREA HAVE ALREADY RECEIVED AS MUCH AS TWO 
AND A HALF INCHES OF RAINFALL TODAY.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA THROUGH THIS AFTERNOON.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4101 7394 4100 7390 4098 7390 4089 7392
      4088 7393 4075 7421 4089 7427

$$

FIG/RC
993 
WGUS71 KOKX 141733
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
133 PM EDT WED JUL 14 2010

NJC003-013-031-141830-
/O.CON.KOKX.FF.W.0004.000000T0000Z-100714T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERGEN NJ-ESSEX NJ-PASSAIC NJ-
133 PM EDT WED JUL 14 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM EDT FOR
PASSAIC...NORTHEASTERN ESSEX AND SOUTHEASTERN BERGEN COUNTIES...

AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE HEAVY RAIN PRODUCING FLASH FLOODING OVER PARTS OF THE 
WARNED AREA.

ALTHOUGH SOME LOCATIONS IN THE WARNED AREA ARE NO LONGER RECEIVING 
HEAVY RAINFALL...EXCESSIVE RUNOFF FROM THE HEAVY RAINFALL WILL 
CONTINUE. THIS WILL CAUSE FLOODING OF SMALL CREEKS AND 
STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL 
AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4101 7394 4100 7390 4098 7390 4089 7392
      4088 7393 4075 7421 4089 7427

$$

FIG/RC
584 
WGUS71 KOKX 141823
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
223 PM EDT WED JUL 14 2010

NJC003-013-031-141832-
/O.EXP.KOKX.FF.W.0004.000000T0000Z-100714T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERGEN NJ-ESSEX NJ-PASSAIC NJ-
223 PM EDT WED JUL 14 2010

...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 230 PM EDT 
FOR PASSAIC...NORTHEASTERN ESSEX AND SOUTHEASTERN BERGEN COUNTIES...

ALTHOUGH MODERATE RAIN CONTINUES TO FALL ACROSS THE AREA...THE 
THREAT OF HEAVY FLASH FLOOD PRODUCING RAINFALL HAS ENDED.

LAT...LON 4101 7394 4100 7390 4098 7390 4089 7392
      4088 7393 4075 7421 4089 7427

$$

FIG/RC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 8:16 AM EDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jul 14, 8:16 AM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
816 AM EDT WED JUL 14 2010

.SYNOPSIS...
LOW PRESSURE AREAS ALONG A COLD FRONT WILL MOVE ACROSS THE REGION
TODAY ALONG WITH THE UPPER LEVEL TROUGH. A WEAK RIDGE OF HIGH
PRESSURE WILL BUILD OVER THE REGION THURSDAY AND MOVE OFFSHORE BY
FRIDAY. THIS WILL BE FOLLOWED BY A WEAK COLD FRONT APPROACHING THE
AREA FRIDAY AFTERNOON AND MOVING ACROSS ON SATURDAY. HIGH PRESSURE
WILL BUILD INTO THE REGION LATER ON SUNDAY INTO THE BEGINNING OF
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FOCUS IS ON MCS ACTIVITY ASSOCIATED WITH DEVELOPING LOW PRESSURE
ACROSS THE DELMARVA PENINSULA. CONVECTION IS INCREASING OFF THE
NEW JERSEY COAST WHERE GREATEST INSTABILITY LIES AS DIAGNOSED BY
SURFACE CAPE AND LOW LEVEL THETA-E. THIS AREA BASED ON LINEAR
EXTRAPOLATION FROM DOPPLER RADAR WILL START TO MOVE INTO THE CWA
BY THE EARLY MORNING HOURS. THIS WILL CONTINUE TO MOVE EAST AS THE
WEAK LOW MOVES OFFSHORE THROUGH EARLY AFTERNOON. AS THE LOW MOVES
EAST...AREA OF HIGHER MID-LEVEL OMEGA AND LOW LEVEL INSTABILITY
WILL BE TRANSPORTED INTO THE REGION...HIGHEST ACROSS COASTAL
AREAS.

SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EARLY
AFTERNOON AND THEN TAPER OFF FROM WEST TO EAST WITH THE PASSAGE OF
THE COLD FRONT. PRETTY MOIST ENVIRONMENT IN PLACE WITH
PRECIPITABLE WATERS NEAR 2 INCHES. RAIN AMOUNTS WILL VARY AND
WILL BE LOCALLY HIGHER WHERE HEAVIER DOWNPOURS OCCUR. ADDITIONAL
RAINFALL WILL AVERAGE ABOUT 1 INCH WITH LOCALLY HIGHER AMOUNTS. MINOR
URBAN FLOODING WILL BE THE MAIN THREAT BUT WIDESPREAD FLOODING IS
NOT EXPECTED. NOT ENOUGH SPATIAL COVERAGE OF THE HEAVIER RAINFALL
AT THIS TIME FOR ANY FLASH FLOOD WATCHES AS MOST AMOUNTS WILL
STILL BE UNDER FLASH FLOOD GUIDANCE...SO WILL MENTION WITH
ENHANCED WORDING OF HEAVY RAIN IN ZONES AND HWO.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE ATLANTIC SHORES
TODAY WITH THE CONTINUED SOUTHERLY SWELL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
SHOWERS AND THUNDERSTORMS MAY STILL LINGER AROUND SE CT AND
EASTERN LONG ISLAND BEFORE DISSIPATING LATER AT NIGHT WHEN FRONT
AND UPPER LEVEL TROUGH AXIS PUSH OFFSHORE.

DRY WEATHER THEN SETS IN FOR THURSDAY AS HEIGHTS RISE WITH A
RIDGE OF HIGH PRESSURE BUILDING IN. HOT TEMPERATURES RETURNING AS MOST
LOCATIONS REACH NEAR 90 DEGREES FOR HIGHS. SURFACE FLOW WILL BE
LIGHT SO TEMPERATURES WARM UP PRETTY QUICKLY. ONSHORE FLOW WILL
NOT TAKE PLACE UNTIL LATER IN THE AFTERNOON AND TOWARDS THE
EVENING.

HEAT INDEX WILL MAX OUT NEAR 95 FOR A FEW SPOTS ON THURSDAY SO
HEAT ADVISORY STILL QUESTIONABLE WITH THE 95 DEGREE HEAT INDICES
BEING VERY LOCALIZED. A HEAT ADVISORY WILL BE MORE PROBABLE FOR
THE CITY ON FRIDAY AS HIGHS AND DEWPOINTS WILL BE SEVERAL DEGREES
HIGHER WITH MORE WEST TO SOUTHWEST FLOW DEVELOPING THROUGH THE MID
LEVELS AS HIGH PRESSURE MOVES OFFSHORE.

MEANWHILE...A COLD FRONT BEGINS TO MAKE A SLOW APPROACH FROM THE
NORTHWEST BY FRIDAY AFTERNOON. SLIGHT CHANCE TO CHANCE POPS FOR
SHOWERS AND THUNDERSTORMS FRIDAY AFTERNOON...GREATEST CHANCES FOR
NORTHWEST SECTIONS OF CWA TOWARDS NORTHEAST NEW JERSEY AND THE
LOWER HUDSON VALLEY. KEPT CHANCE POPS THROUGH SATURDAY AS FRONT LOOKS
TO BE SLOW IN ITS MOVEMENT ACROSS THE AREA AND HINTS OF A MID LEVEL
SHORTWAVE COMING THROUGH THE REGION.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
THE COLD FRONT IS EXPECTED TO MOVE EAST OF THE REGION BY SUNDAY
MORNING...WITH IMPROVING WEATHER AND LOWER HUMIDITY. HIGHS SHOULD
BE IN MAINLY IN THE UPPER 80S SUNDAY THROUGH TUESDAY...SLIGHTLY
COOLER ALONG THE SHORE.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
LOW PRES OVER SE PA WILL SLOWLY TRACK TO THE NORTHEAST AND MERGE
WITH A SLOW MOVING COLD FRONT THAT CURRENTLY EXTENDS FROM EASTERN
CANADA THROUGH THE TENNESSEE VALLEY. THIS STORM SYSTEM IS
FORECAST TO SLOWLY MOVE ACROSS THE AREA TODAY.

EXTREMELY DIFFICULT FORECAST AT HAND OVER THE NEXT 6 TO 12 HOURS
LENDING TO A LOW CONFIDENCE FORECAST. LOW LOOKS LIKE IT WILL TRACK
OVER OR JUST S OF NYC TERMINALS WHICH COULD CAUSE HAVOC WITH WIND
DIRECTIONS. WIND DIRECTION FORECAST IS LOW TO MODERATE.
HOWEVER...SPEEDS ARE EXPECTED TO REMAIN BELOW 10 KT DURING THIS
TIME.

IFR CIGS EXPECTED TO LINGER OVER EASTERN TERMINALS THIS
MORNING...WITH MVFR THE PRIMARY CATEGORY EXPECTED. COULD HAVE A
BRIEF PERIOD OF IFR VSBYS WITH ANY HEAVY SHOWERS ASSOCIATED WITH
UPPER TROUGH/LOW. OTHERWISE...LIGHT TO LOCALLY MODERATE SHOWERS
ACROSS WESTERN TERMINALS...MODERATE TO HEAVY POSSIBLY AN EMBEDDED
TSTMS THIS MORNING AT EASTERN TERMINALS...THEN LIGHTENING.

CONDITIONS GRADUALLY IMPROVE FROM W TO E THIS AFTERNOON WITH
SHOWERS TAPERING OFF. VFR EXPECTED TO RETURN IN NYC BY
EVENING...BUT MVFR FOG IS POSSIBLE OVERNIGHT WITH LIGHT WINDS AND
LOW LEVEL MOISTURE.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: AMENDMENTS LIKELY DUE TO LOW CONFIDENCE
FORECAST. VFR MAY RETURN EARLIER THAN FORECAST.

KJFK FCSTER COMMENTS: AMENDMENTS LIKELY DUE TO LOW CONFIDENCE
FORECAST. VFR MAY RETURN EARLIER THAN FORECAST.

KLGA FCSTER COMMENTS: AMENDMENTS LIKELY DUE TO LOW CONFIDENCE
FORECAST. VFR MAY RETURN EARLIER THAN FORECAST.

KTEB FCSTER COMMENTS: AMENDMENTS LIKELY DUE TO LOW CONFIDENCE
FORECAST. VFR MAY RETURN EARLIER THAN FORECAST.

KHPN FCSTER COMMENTS: AMENDMENTS LIKELY DUE TO LOW CONFIDENCE
FORECAST.

KISP FCSTER COMMENTS: AMENDMENTS LIKELY DUE TO LOW CONFIDENCE
FORECAST. VFR MAY RETURN EARLIER THAN FORECAST.

OUTLOOK FOR 06Z THURSDAY THROUGH SUNDAY...
WED NIGHT...MVFR POSSIBLE IN BR.
THU-THU NIGHT...VFR.
FRI-FRI NIGHT...SUB-VFR POSSIBLE IN AFTERNOON/EVENING CONVECTION.
SAT-SUN...SUB-VFR POSSIBLE IN CONVECTION.

&&

.MARINE...
LOW PRESSURE TRACKING THROUGH THE AREA WATERS TODAY AND DEPARTING TO
THE EAST TONIGHT WILL HELP BUILD SEAS OVER THE OCEAN WATERS...MAINLY
WITH A SWELL. GFS SUGGESTS A LOW LEVEL JET OF 30-35 KT PUSHING
THROUGH THE WATERS TODAY...BUT THINK THIS MIGHT BE OVERDONE A BIT.
FEEL THAT ANY GUSTS WILL REMAIN BELOW 25 KT THROUGH THE DAY. SCA
THEREFORE WILL REMAIN DUE TO SEAS OF UP TO AROUND 6 FT. HAVE ENOUGH
CONFIDENCE IN A LINGERING SWELL KEEPING SEAS UP THROUGH
TONIGHT...BUT LATER SHIFTS MAY NEED TO EXTEND THROUGH THURSDAY
MORNING.

NEXT CHANCE OF SCA CONDITIONS WOULD OTHERWISE BE ON SATURDAY OUT
AHEAD OF A COLD FRONT. THE FRONT IS FORECAST TO PASS THROUGH IN THE
SATURDAY AFTERNOON TO NIGHT TIME FRAME...AND THEN A GRADIENT FLOW
BETWEEN A BERMUDA HIGH AND LOW PRESSURE IN THE CANADIAN MARITIMES
MAY BE STRONG ENOUGH TO KEEP SEAS ON THE OCEAN AT SCA LEVELS INTO
SUNDAY.

&&

.HYDROLOGY...
SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL BE MOVING
ACROSS FROM EARLY MORNING THROUGH AFTERNOON AND EVENTUALLY TAPER
OFF FROM WEST TO EAST. SOUTHEAST CONNECTICUT AND EASTERN LONG
ISLAND WILL BE THE LAST TO CLEAR OUT. FLASH FLOOD GUIDANCE REMAINS
HIGH WITH MOST LOCATIONS IN THE CWA NEEDING BETWEEN 2 AND 3 INCHES
IN 1 HOUR TO GET ANY FLASH FLOODING...SO A FLOOD WATCH IS NOT
ANTICIPATED AT THIS TIME. SEVERAL AREAS INCLUDING A SWATH FROM
NYC AND NASSAU COUNTY NORTHWARD THROUGH FAIRFIELD AND NEW HAVEN
COUNTIES RECEIVED 1 TO 3 INCHES OF RAIN FROM EARLIER CONVECTION.
THESE AREAS WILL BE MONITORED FOR FLASH FLOODING POTENTIAL.
OTHERWISE...THE MAIN THREAT WILL BE FOR MINOR URBAN FLOODING IN
LOCALIZED HEAVY RAIN.

MAINLY DRY WEATHER THEREAFTER UNTIL A FRONTAL PASSAGE ON EARLY SATURDAY.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT
     THURSDAY FOR ANZ350-353-355.

&&
Hazardous weather outlook, Jul 14, 4:32 AM EDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
432 AM EDT WED JUL 14 2010

CTZ005>012-NJZ002>006-011-NYZ067>074-078-079-151000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
432 AM EDT WED JUL 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY
HEAVY RAIN TODAY. MINOR URBAN FLOODING WILL BE THE MAIN
THREAT...HOWEVER...WIDESPREAD FLASH FLOODING IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075>077-080-081-151000-
KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
432 AM EDT WED JUL 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
LOCALLY HEAVY RAIN TODAY. MINOR URBAN FLOODING WILL BE THE MAIN
THREAT...HOWEVER...WIDESPREAD FLASH FLOODING IS NOT EXPECTED.

IN ADDITION...THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY
THROUGH THIS EVENING ALONG THE ATLANTIC SHORES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-151000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
432 AM EDT WED JUL 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 10:17 AM EDTAreal Flood AdvisoryOKXBergen, Essex, Hudson, Passaic, Union118 min
Jul 14, 12:03 PM EDTAreal Flood AdvisoryOKXBergen, Passaic3 hr
Jul 14, 2:37 PM EDTAreal Flood AdvisoryOKXBergen, Essex, Passaic116 min
Jul 14, 3:01 PM EDTAreal Flood AdvisoryOKXEssex, Hudson, Union100 min

Nearby

Flash Flood Warnings in New Jersey, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.